MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV CAN ACET SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. UNIV CAN ACET SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71336525
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the r3 acetabular cup was implanted, it was fixed with a 25mm screw.Postoperative x-ray shows that the screw fell out of the acetabular cup.
 
Additional Manufacturer Narrative
The associated acetabular universal cancellous screw was not made available for evaluation.However, device details were provided.Thus, a review of device history record and complaint history were performed.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.As the device was not returned for analysis, a dimensional evaluation could not be performed.A clinical analysis noted that one undated x-ray was provided which showed the screw is through the shell but can¿t conclude any migration of the shell.However no medical documents have been forthcoming.It has been communicated that the patient has had no adverse effects at this time; and no plans for removal of the screw have been made.Based on the limited information available, the root cause of the screw, ¿falling out¿ or what appears to be slipping through cannot be concluded.The screw is an implantable component so biocompatibility is not an issue.However micro-motion or movement of the screw cannot be predicted.Follow-up information regarding this patient¿s status has not been provided.This issue has been communicated to our product development team for consideration.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV CAN ACET SCREW 25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8062773
Report Number1020279-2018-02435
Device Sequence Number14097106
Product Code JDI
UDI-Device Identifier03596010197665
UDI-Public03596010197665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K920430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71336525
Device Lot Number17MB00493
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR